Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Trying to conceive. Was taking acutret medication. Will this medication cause birth defects?

hello doctor... I ve been taking acutret 20 mg for past 4-5 months...I ve stopped taking it before 2 weeks...I got married last year..n we r planning our pregnancy now...We r told tat v can plan after one month of stopping tablets to get rid of birth defefcts...Is it really safe to try it out in a month...I am really worried in tis regard..pls guide me
Asked On : Tue, 14 Aug 2012
Answers:  1 Views:  194
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HCM,

Acutret contains isotretinoin and used for treatment of acne.

It comes under pregnancy category x of US FDA.

Due to risk of fetal abnormality, it is cotraindicated in women who are or may become pregnant.

It is metabolized in liver.

If your liver is healthy, planning to conceive after one month of stopping Acutret seems to be safe.

Thanks for trusting Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Answered: Tue, 14 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor